Η σιωπή δεν είναι χρυσός όταν αναγκάζεται

Silence isn’t golden when it is forced

So this really isn’t a spiritual entry as much as a bitching one.

As  I said in a previous entry my psychiatrist cut down my lithium way too far and that caused a severe depressive episode. So when I went back she doubled my dose. About four or five days ago I noticed that I was experiencing difficulties talking. I had previously had some issues with aphasia when I was on a normal dose, but those were infrequent. Annoying as hell though.

But it soon became almost impossible to speak. It was as if there was a block in front of my mouth. I knew the words I wanted to say, they just wouldn’t come out. If I kept pushing against that block I could manage to get enough out to be understood. And of course there were ridiculous hand gestures. The Fiancee brought me to the er because I had some other issues that matched up with possible toxicity. Luckily my blood test was in the normal range. However I still had a hard time talking. They told me that they weren’t sure why.

I am so sick of hearing the words “I don’t know”. Seriously the next time I hear them I’m going to slap the mouth they come out of.

Turns out, if you do some deep Google-foo, you will find hundreds of accounts of people who have the same problem because of a sudden lithium change. Since the last month has been nothing but sudden med change I think this applies. Especially when you go from 900mg (level for the past 4 years btw), to 600mg, then abruptly raised to 1200mg.

So I called the doc yesterday morning and she got back to me today. Go back to the 900mg. See how that does.

Frustrated sigh.

I find it so aggravating. I’ll probably still have this issue for another few days, and will go back to minor periodic aphasia. But while I wait for all of my levels to even out I have to deal with half sentences, absurd hand gestures, and complete frustration.

But hey, at least Google had some answers for me. So there’s that.

Advertisements

3 thoughts on “Η σιωπή δεν είναι χρυσός όταν αναγκάζεται

    • Yeah, the build up is the biggest factor. My lithium levels should drop in the next few days since I did lower the dose. So once that happens I should be relatively back to normal. Blood test next week so fingers crossed. Right now I’ll take anything other than this. I need to be a chatterbox again lol. Can you really imagine me having a difficult time yapping?

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s